It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


Hi madd,

I'm currently at the end of a taper from Vicodin. I was also taking about two pills a day. I tried to quit cold turkey, but it didn't go well. The first day was okay, the second day I started feeling sick, and by the third day I felt like I was dying. Several people on this board advised me to taper, which is what I'm doing now.

If you start to have uncomfortable withdrawals, and you have enough pills left to do a slow taper, it's a MUCH easier way to go. Since you were already taking the pills in halves, you're probably not far away from tapering off quickly. I'm now at 1/2 a day, and am about to start slicing those down, and hopefully be off without any discomfort in a week or so.

I will tell you that the withdrawals, for me, were horribly uncomfortable. I thought that taking only two pills a day, it would be easy to quit. It wasn't. By the third day I was too fatigued to get out of bed, had diarrhea, nausea, loss of appetite, and was laying on the couch drinking Gatorade. So even though you feel okay now, that could change tomorrow. If you start to feel sick, maybe take just 1/2 and see if that will give you enough relief. Since your body was already comfortable with a 1/2 dose, maybe you'll get lucky and this will be fairly easy for you.

Best of luck to you. If you DO get symptoms and decide to stay with a cold turkey withdrawal, it will get better by about day five, or so I've been told. Hang in there. This drug is not easy to quit, but you can do it. :)
Even going cold turkey, you may get through it okay. You were only using for six months (the longer you're on the drug, the harder it is to get off). You were also down to a relatively low dose before you ran out. You are going to have some withdrawals, but they may not be severe. For me, day three was the worst. I've heard others say that day 3-4 are the worst, and then you start to pull out of it.

There's a thread here that's tacked near the top with some home remedies you can try that might ease the discomfort. If you get diarrhea and fatigue, make sure to keep yourself well hydrated with Gatorade or other fluids that contain electrolytes.

If you do find that you're having a lot of discomfort, you can always call your prescribing doctor for advice. Since you were taking a legally prescribed drug, and clearly not overusing, I'm sure that he/she will help in any way they can.

And keep telling yourself that it only lasts a few days. This time next week, the worst of it will be over. Hang in there!





All times are GMT -7. The time now is 02:49 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!